Multi-Issue Allocation Games
AbstractThis paper introduces a new class of transferable-utility games, called multi-issue allocation games.These games arise from various allocation situations and are based on the concepts underlying the bankruptcy model, as introduced by O'Neill (1982).In this model, a perfectly divisible good (estate) has to be divided amongst a given set of agents, each of whom has some claim on the estate.Contrary to the standard bankruptcy model, the current model deals with situations in which the agents' claims are multi-dimensional, where the dimensions correspond to various issues.It is shown that the class of multi-issue allocation games coincides with the class of (nonnegative) exact games.The run-to-the-bank rule is introduced as a solution for multi-issue allocation situations and turns out to be Shapley value of the corresponding game.Finally, this run-to-the-bank rule is characterised by means of a consistency property.
Download InfoIf you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
Bibliographic InfoPaper provided by Tilburg University, Center for Economic Research in its series Discussion Paper with number 2001-30.
Date of creation: 2001
Date of revision:
Contact details of provider:
Web page: http://center.uvt.nl
game theory; allocation games;
This paper has been announced in the following NEP Reports:
- NEP-ALL-2001-06-22 (All new papers)
Please report citation or reference errors to , or , if you are the registered author of the cited work, log in to your RePEc Author Service profile, click on "citations" and make appropriate adjustments.:
- Sprumont, Yves, 1990. "Population monotonic allocation schemes for cooperative games with transferable utility," Games and Economic Behavior, Elsevier, vol. 2(4), pages 378-394, December.
- Aumann, Robert J. & Maschler, Michael, 1985. "Game theoretic analysis of a bankruptcy problem from the Talmud," Journal of Economic Theory, Elsevier, vol. 36(2), pages 195-213, August.
- O'Neill, Barry, 1982. "A problem of rights arbitration from the Talmud," Mathematical Social Sciences, Elsevier, vol. 2(4), pages 345-371, June.
- Lerner, Anat, 1998. "A Pie Allocation Among Sharing Groups," Games and Economic Behavior, Elsevier, vol. 22(2), pages 316-330, February.
- Young, H. P., 1988. "Distributive justice in taxation," Journal of Economic Theory, Elsevier, vol. 44(2), pages 321-335, April.
- Hervé Moulin, 2000. "Priority Rules and Other Asymmetric Rationing Methods," Econometrica, Econometric Society, vol. 68(3), pages 643-684, May.
- Borm, P.E.M. & Hamers, H.J.M. & Hendrickx, R.L.P., 2001.
"Operations research games: A survey,"
Open Access publications from Tilburg University
urn:nbn:nl:ui:12-305110, Tilburg University.
- Peter Borm & Herbert Hamers & Ruud Hendrickx, 2001. "Operations research games: A survey," TOP: An Official Journal of the Spanish Society of Statistics and Operations Research, Springer, vol. 9(2), pages 139-199, December.
- Casas-Mendez, B. & Borm, P.E.M. & Carpente, L. & Hendrickx, R.L.P., 2002. "The Constrained Equal Award Rule for Bankruptcy Problems with a Priori Unions," Discussion Paper 2002-83, Tilburg University, Center for Economic Research.
For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Richard Broekman).
If references are entirely missing, you can add them using this form.